Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 13, 2021, 1:48 AM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 1:48 AM EDT (05:48 UTC)
- Expired
- Aug 13, 2021, 2:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Hail
- 0.25 in
- Wind
- 40
The radar
The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WWUS81 KBOX 130548
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
148 AM EDT Fri Aug 13 2021
CTZ002>004-MAZ011-130630-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
148 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland, northeastern Hartford and southeastern
Hampden Counties through 230 AM EDT...
At 148 AM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor Locks, or near Windsor, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enfield, Vernon, Windsor, Mansfield, South Windsor, Suffield, East
Longmeadow, Ellington, Tolland, Windsor Locks, Coventry, Stafford,
Somers, East Windsor, Sturbridge, Monson, Willington, East Granby,
Hampden and Ashford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7273 4207 7213 4203 7213 4203 7211
4180 7211 4189 7274
TIME...MOT...LOC 0548Z 269DEG 24KT 4194 7264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:23 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 10:23 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1023 PM EDT Thu Aug 12 2021
.SYNOPSIS...
Hot and humid conditions fuel stronger storms this afternoon and
into the early evening and we do it all over again for Friday! One
last day of heat is expected on Saturday along with the possibility
for a round of scattered showers and thunderstorms as a cold
front approaches. Much less humid and cooler Sunday through
Tuesday as high pressure builds in behind the strong cold front.
Perhaps another bout of summer heat and humidity by mid to late
next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1010 PM Update:
A fairly busy late afternoon to sundown period from a line of
severe storms producing a corridor of wind damage across the
Berkshires/Springfield/Windsor Locks vicinity SE into southern
Worcester, northern Tolland and Windham Counties. Fortunately
much quieter weather has resumed and that should be the case for
at least the next few hrs.
However, while severe storms aren't anticipated, we may not be
totally out of the woods yet t-storm wise. Watching a complex of
strong to severe t-storms now across the Poconos in northeast
PA. This activity appears to be being maintained by a robust
cold pool back across northern PA. Airmass downstream into the
lower Hudson Valley is still unstable enough given residual
reservoir of elevated instability (OKX 00z RAOB showed a shade
under 7 C/km lapse rates in the 700-500 mb layer). However the
level of instability isn't nearly to the degree of earlier
today. Cloud top temperature trends and maintenance of lightning
suggests storms are still fairly potent. Some of the forecast
guidance brings this activity into our CT and central/southern
RI areas overnight tonight. If this t-storm activity holds
together, earliest it would get into Hartford County would be
sometime around 1-2 AM. Ended up tweaking PoP to side the
forecast dry for the next couple hrs, then showing ~15-25% PoP
mainly from about Springfield to New Bedford MA southward into
the coastal waters. If it looks more obvious that storms will
survive, will shift to areal coverage wording but still somewhat
unclear if we see this second round arrive.
Used a blend of high res guidance to reduce temps down a bit,
but temps won't fall any lower than the lower 70s dewpoints.
Still a muggy night in store.
Previous discussion:
===============================================================
4 PM Update...
Hot, hazy, and humid across Southern New England with
temperatures in the low and middle 90s and a heat index above
100F. Those living along south facing beaches, on the Islands,
and Cape Cod are the exception with temperatures in the upper
70s to low-80s. That being said an Excessive Heat Warning for a
large area of Southern New England continues through 8 PM today.
If you have plans to be outdoors this afternoon/evening be
mindful of the heat and how it can impact your health. Drink
plenty of fluids, take frequent breaks, and wear light/loose-
fitting clothes. Additionally, you are going to want to remain
weather aware through this evening as a fast approaching line of
showers and storms are moving in from central New York state.
As we've been discussing there is a threat for strong to severe
thunderstorms this afternoon and evening as a result of an EML
[elevated mixed layer], cooler outflow, and we reached the
convective temperature ~ 94F. While there is no true forcing [i.e. a
cold front] with this line of storms we have plenty of instability
thanks to near record heat and anonymously high dew points -
SPC MESO Analysis shows between 3,000 to 4,000 J/kg of CAPE. Far
western MA should see these storms arrive around 20-22z and if
these storms can hold together they could be arriving near
Boston close to 00z. The primary threats we potentially see with
any severe storms would be damaging straight lined winds,
torrential rain, and frequent lightning. The convective models
overall haven't handled today's events that well... whether it
be the timing or placement of these showers/storms. Because of
the uncertainty with we did leave POPs through late this
afternoon and the early part of the overnight hours in the event
a second line does develop and clips far southern parts of the
area.
Overnight temperatures only drop back into the 70s with the warmest
temperatures being found in the urban areas; Boston, Providence,
Hartford, and Springfield. Those are the area that could see minimum
overnight temperatures in the middle and upper 70s - definitely a
night to crank up that air conditioning! Finally, tomorrow morning
there will likely be low stratus and fog along the south coast,
Cape, and islands with areas of poor visibility.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Areas of morning low stratus/fog along the south coast, Cape, and
islands will give way to another mostly sunny and hot day. Good
news, the worst of the heat is behind us. The bad news, it's only a
few degrees cooler. If it's worth anything we will only reach Heat
Advisory level conditions with a heat index in the upper 90s to 102F.
Only slightly better than Thursday afternoon.
850mb temperatures Friday afternoon are +17c to +20c across southern
New England and that would result in temperatures in the low and mid-
90s. Dew points are slightly low in the upper 60s and lower 70s
which limits our heat index from reaching into the excessive heat
category.
There will be another threat for storms Friday afternoon, some of
which could be strong to severe along a surface cold front. Modest
CAPE of 1,000 to 1,500 J/kg but not much in the way of shear ~ 20 to
25 knots. SPC did place much of western Southern New England in a
marginal risk for severe weather with the primary threat of damaging
straight lined winds. Timing on these showers and storms appear to
be after 22z. Tomorrow nigh temperatures are mild once again in the
low and middle 70s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...
* Hot on Sat with a round of scattered showers/t-storms possible
with greatest risk near the I-95 corridor & south of MA Turnpike
* Much less humid and cooler Sun through Tue with dry weather too
* Summer heat and humidity may try to rebuild by mid-late next week
Details...
Saturday...
One last day of heat is on tap for the start of the weekend as a
strong cold front crosses the region. There are some timing
differences amongst the models with the GFS seeming to be a fast
outlier; while ECMWF the slowest. We are thinking we will have one
more hot day with many locations probably seeing highs in the lower
90s. While dewpoints may start to drop; probably still will need
some Heat Advisories across parts of the region. Greatest risk is
across RI/SE MA where dewpoints will be slowest to drop.
The other concern for Saturday afternoon and evening will be the
risk for a round of scattered showers and thunderstorms. That being
said, there is some uncertainty whether storms will be able to
develop. There still will be modest instability present, but it is
possible that mid level dry air will cutoff updrafts and make
convection difficult to develop. That being said, if just enough mid
level moisture hangs around we could be dealing with one more round
of scattered showers and t-storms Saturday afternoon and evening
with few strong to severe thunderstorms possible. Greatest risk
would be near the I-95 corridor and south of the MA Turnpike where
deeper moisture would be slowest to depart. We should have a better
handle on convective potential in the next 24 hours.
Sunday though Tuesday...
Excellent model agreement in high pressure building in from the west
bringing much less humid and cooler air into southern New England.
High temperatures should generally be in the lower to middle 80s and
perhaps not breaking 80 on Sunday along portions of the immediate
coast. Humidity will be much lower making it much more comfortable
for outdoor activities.
Wednesday and Thursday...
Ensembles indicate upper level ridging and height rises may allow
the return for above normal temperatures along with some humidity
too. Probably not to the magnitude of the current heat & humidity,
but some 90+ degree readings are certainly possible by the second
half of next week.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This Afternoon... Moderate confidence through this evening.
VFR conditions for all the terminals. Showers and storms are
moving into northwestern MA as of 20z and could briefly reduce
visby along with gusty wind and lightning through 00z. Terminals
that are at the greatest risk of seeing these storms would be
BAF, BDL, and possibly ORH. It's still uncertain if these storms
will make it to BOS, but if they did, it would be closer to 00z
and 02z. Carried VCSH at the remaining interior terminals
including BOS, but excluding PVD. SW winds around 10 kts with
gusts around 20 kts.
Tonight...Moderate to high confidence.
Through about 04z, VFR with possible ongoing strong, locally
severe TSRA with best chance from ORH westward, but may extend
to BOS. VFR conditions to then develop for most, with IFR/LIFR
stratus/fog for the South Coast/Cape and Islands second half of
the night. SW winds 5-10 kt trend WSW late.
Friday...High confidence.
Improving conditions to VFR for all terminals. Potential for
afternoon TSRA into the evening exists but more limited
coverage if any develop at all.
KBOS Terminal...High confidence in TAF. Possible strong/severe
TSRA around/after 21z but conditional.
KBDL Terminal...High confidence in TAF. Better chance for
strong/severe TSRA after 21z, though the timing is still
subject to adjustment.
Outlook /Saturday through Tuesday/...
Saturday: Mainly VFR, with areas MVFR possible. Chance SHRA,
chance TSRA.
Saturday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA.
Sunday: VFR. Breezy.
Sunday Night through Tuesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This Afternoon through Friday...High confidence in seas/winds,
but low confidence in shower/storm risk.
Tranquil boating conditions just focusing in on winds and seas.
Winds remaining out of the S and SW with speeds generally between 5-
15 kts. Could have some gusts up to 20 kts today. Seas of 2-4 feet
across the outer waters. Will have some ocean stratus/fog to deal
with tonight and early Friday. Visibilities early today range
from 1/4 SM to 3 SM with the lowest across the southern waters.
Tonight into early Friday visibilities range from 1/2 SM to 3
SM.
Friday will be dry for much of the day. There are shots for
some storms to cross into the waters late in the afternoon and
into evening. Not out of the question that some of these storms
bring gusty winds along with heavy downpours. Given the forcing
is quite weak confidence in how things evolve is low at this
point in time.
/Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt. Slight chance of rain showers,
slight chance of thunderstorms.
Saturday Night: Winds less than 25 kt. Chance of rain showers,
chance of thunderstorms.
Sunday through Tuesday: Winds less than 25 kt.
&&
.CLIMATE...
Record Daily High Temperatures for August 12-13
August 12
BOS 101 in 1944
BDL 98 in 1944
PVD 100 in 1944
ORH 99 in 1944
August 13
BOS 100 in 1944
BDL 99 in 2016
PVD 100 in 2005
ORH 98 in 1944
Record Daily Warmest Low Temperatures for August 12-13
August 12
BOS 78 in 2016
BDL 74 in 1905
PVD 76 in 1944
ORH 74 in 1896
August 13
BOS 75 in 1944
BDL 74 in 2005
PVD 77 in 2005
ORH 75 in 1896
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
Heat Advisory from 11 AM to 8 PM EDT Friday for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ005-007-
011>023.
Heat Advisory from 11 AM to 8 PM EDT Friday for MAZ002>022-026.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
Air Quality Alert from 11 AM to 11 PM EDT Friday for
RIZ001>008.
Heat Advisory from 11 AM to 8 PM EDT Friday for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Frank/Gaucher
NEAR TERM...Loconto/Gaucher
SHORT TERM...Gaucher
LONG TERM...Frank
AVIATION...Frank/Loconto/Gaucher
MARINE...Frank/Loconto/Gaucher
CLIMATE...Hazardous weather outlook, Aug 12, 4:34 PM EDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Thu Aug 12 2021 MAZ003-004-006-010-026-132045- Eastern Franklin MA-Northern Worcester MA-Western Essex MA- Eastern Hampshire MA-Northern Middlesex MA- 434 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ005-007-011>019-RIZ001>005-132045- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Eastern Essex MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI- 434 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-132045- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 434 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-132045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 434 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ020-021-RIZ006-007-132045- Southern Bristol MA-Southern Plymouth MA-Washington RI-Newport RI- 434 PM EDT Thu Aug 12 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022-132045- Barnstable MA- 434 PM EDT Thu Aug 12 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-RIZ008-132045- Dukes MA-Block Island RI- 434 PM EDT Thu Aug 12 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ024-132045- Nantucket MA- 434 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 12, 11:18 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1118 PM EDT Thu Aug 12 2021
MAZ022-130400-
Barnstable MA-
1118 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Barnstable County through MIDNIGHT EDT...
At 1117 PM EDT, Doppler radar was tracking a strong thunderstorm near
Provincetown, moving east at 35 mph.
HAZARD...Winds up to 40 mph. Occasional lightning and brief
downpours also can be expected.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Provincetown, Eastham, Wellfleet and Truro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 7001 4189 7000 4190 7002 4191 7000
4191 7002 4193 7002 4193 7007 4190 7007
4203 7009 4206 7013 4206 7017 4204 7019
4203 7019 4207 7023 4207 7012 4203 7005
4185 6995
TIME...MOT...LOC 0317Z 277DEG 30KT 4200 7023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LocontoSpecial weather statement, Aug 13, 1:12 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
112 AM EDT Fri Aug 13 2021
CTZ002-MAZ009-011-130600-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
112 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Hartford and southwestern Hampden Counties through 200 AM EDT...
At 112 AM EDT, Doppler radar was tracking a strong thunderstorm over
Canaan, or 12 miles south of Great Barrington, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Windsor, Agawam, West
Springfield, Simsbury, Longmeadow, Suffield, Windsor Locks, Granby,
East Windsor, Canton, Southwick, East Granby, Hartland, Russell,
Granville and Blandford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4212 7306 4213 7306 4216 7261 4191 7259
4191 7291 4197 7289 4197 7303 4204 7301
4204 7306 4206 7305 4211 7307
TIME...MOT...LOC 0511Z 271DEG 36KT 4201 7333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Aug 13, 1:48 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
148 AM EDT Fri Aug 13 2021
CTZ002>004-MAZ011-130630-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
148 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland, northeastern Hartford and southeastern
Hampden Counties through 230 AM EDT...
At 148 AM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor Locks, or near Windsor, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enfield, Vernon, Windsor, Mansfield, South Windsor, Suffield, East
Longmeadow, Ellington, Tolland, Windsor Locks, Coventry, Stafford,
Somers, East Windsor, Sturbridge, Monson, Willington, East Granby,
Hampden and Ashford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7273 4207 7213 4203 7213 4203 7211
4180 7211 4189 7274
TIME...MOT...LOC 0548Z 269DEG 24KT 4194 7264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:18 PM EDT | Special Weather Statement | BOX | Barnstable | 42 min |
| Aug 13, 1:12 AM EDT | Special Weather Statement | BOX | Hampden | 48 min |
| Aug 13, 2:37 AM EDT | Special Weather Statement | BOX | Providence | 38 min |
| Aug 13, 2:06 AM EDT | Special Weather Statement | BOX | 39 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.